MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL13.7
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Intraocular Pressure Increased (1937); No Code Available (3191)
Date of Event 12/05/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No similar complaint type events were reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated that the surgeon implanted a 13.7mm, micl13.7, -6.5 diopter, implantable collamer lens into the patient's eye on (b)(6) 2018.Elevated iop (intraocular pressure) without pupil block and angle closure was observed, date assessed: (b)(6) 2018.Lens remains implanted, surgeon had planned to exchange the lens on (b)(6) 2018 for a shorter length lens but the surgery was postponed by the patient and has not rescheduled.If additional information is received a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
Additional data: the reporter indicated that the surgeon implanted a 13.7mm, micl13.7, -6.5 diopter, implantable collamer lens into the patient's eye on (b)(6) 2018.Elevated iop (intraocular pressure) without pupil block and angle closure was observed, date assessed: (b)(6) 2018.The lens was removed on (b)(6) 2019 and replaced with a shorter length lens.It was reported that the replacement lens resolved the problem and the patient is fine.The explanted lens was discarded and will not be returned.Additional information has been requested.If additional information is received a supplemental medwatch report will be submitted.Secondary surgical intervention, explant.(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key8219260
Report Number2023826-2019-00044
Device Sequence Number197539
Product Code MTA
UDI-Device Identifier00841542103497
UDI-Public00841542103497
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2018
Device Model NumberMICL13.7
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/05/2018
Supplement Date Received by Manufacturer01/18/2019
Initial Report FDA Received Date01/04/2019
Supplement Report FDA Received Date02/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age25 YR